Hail, Crawford
- When
- February 28, 2:35 AM EST
- Where
- Crawford County, 0.55 mi ENE of Cambridge Spgs
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 41.803, -80.060
Hail up to quarter-size in Cambridge Springs.
Northwest PA resided in the warm sector from 7 AM on the 27th through 7 AM EST on the 28th. Simultaneously, a surface low moved east-northeastward from southern MN to near Georgian Bay and allowed the trailing cold front to sweep eastward to western OH.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Northwest PA resided in the warm sector from 7 AM on the 27th through 7 AM EST on the 28th. Simultaneously, a surface low moved east-northeastward from southern MN to near Georgian Bay and allowed the trailing cold front to sweep eastward to western OH. During the early morning of the 28th, a cluster to multicell thunderstorms associated with a low-level jet undergoing moist isentropic ascent persisted generally eastward across northwest PA and produced hail up to quarter-size in Cambridge Springs. These storms occurred amidst moderate effective bulk shear, mid level lapse rates near 7C/km, and weak MUCAPE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 28, 1:01 AM EST, 1 hour 34 minutes earlier.
Area Forecast Discussion
National Weather Service Cleveland OH
101 AM EST Wed Feb 28 2024
.SYNOPSIS...
Ridging continues to exit generally eastward. A consolidating
and deepening low should track northeastward from the Upper
Midwest to western Quebec through early Wednesday afternoon and
allow a strong cold front to sweep eastward through our region
between roughly daybreak and midday on Wednesday. Behind the
front, a trough should linger over the eastern Great Lakes and
Upper Ohio Valley before a ridge builds from the central and
northern Great Plains by Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
It appears northern OH is trying to be the split between a
couple pieces of energy. A strong low level jet to our south and
forcing along a warm front from the central lakeshore into
Michigan. Still plenty of shear and steep mid level lapse rats
so we will still see some scattered thunderstorms with the
potential for some larger hail.
Forecast & Severe Weather Potential Update as of 10:20 PM:
Regarding the forecast, the main change was to expand the Wind
Advisory inland a bit and then west along the lakeshore across
the Cleveland area and over to Toledo and Bowling Green for
Wednesday. Most guidance has 925mb flow peaking at 40-45 knots
in strong cold air advection in these areas Wednesday midday and
afternoon. Expect an initial quick surge of 35-45 MPH gusts
area-wide with the cold front itself (perhaps up to 50 MPH in
the advisory)...a brief lull..and then stronger gradient winds
in the afternoon and early evening. These gradient wind gusts
will likely be 35-45 MPH area-wide with up to 50 MPH in the
Wind Advisory area. Otherwise, freshened POPs through Wednesday
with this update...no major changes resulted.
Regarding the severe weather potential, as mentioned a couple
of hours ago we still have a relatively uncertain / conditional
threat through the overnight. A broad zone of weak ascent on
the nose of a low-level jet and deeper moisture advection has
led to scattered showers (and so far, non-severe) thunderstorms
from northern IN points east-southeast across northern OH. This
activity will continue gradually lifting east-northeast into
the overnight. As stronger forcing overspreads the region and
moisture advection continues we should see capping gradually
erode as instability modestly increases from west to east
through the night. We will monitor for some of these
thunderstorms to produce hail. These initial thunderstorms are
still elevated due to the cap, which significantly limits any
damaging wind and tornado threat. However, the cap will begin
gradually eroding in Northwest OH towards and after Midnight, so
will monitor activity developing over northern IN and far
northwestern Ohio right now for potential to become more surface
based through 12 or 1 AM in the Toledo area before lifting to
the east-northeast. There's certainly a limited window over the
next couple or few hours for this ongoing activity to intensify
and/or become surface-based before it lifts out of our area.
Otherwise, will continue to monitor the vicinity of southern IL
and southern IN for potential development over the next few
hours as the cold front overtakes the dry line. If storms
develop here, they would spread east-northeast into OH after
midnight into very early Wednesday morning. This activity may
get into southern portions of our forecast area overnight. By
that point, the cap will be a bit weaker and low-level wind
fields will be quite strong. While this activity hasn't
developed yet and uncertainty is high, there remains some
potential for all severe hazards during the wee hours of
Wednesday morning if activity can spread out of the Ohio Valley
and into southern portions of our forecast area. Damaging winds
would be the main concern, followed by hail & a brief tornado.
As the front itself sweeps through Wednesday morning and midday
a forced line of low-topped convection may develop and pose a
strong to locally damaging wind risk before exiting our eastern
counties, especially if modest heating can occur from far
eastern OH into northwestern PA ahead of the front.
Previous Discussion:
W'erly to SW'erly flow aloft and embedded shortwave disturbances
affect our CWA through tonight as a strengthening longwave
trough approaches from the northern Great Plains and vicinity
and is preceded by intensifying flow aloft, including in the
mid/upper-levels, and strengthening effective bulk shear over
northern OH and NW PA. At the surface, a ridge exits E'ward as a
consolidating/strengthening surface low tracks generally
ENE'ward from the Upper Midwest to near Georgian Bay through
daybreak Wednesday, when the trailing and strong cold front
should begin to sweep E'ward into our I-75 counties. All of our
climate stations reached new record warm highs today courtesy of
peeks of sunshine complementing low-level warm/moist air
advection from the Gulf of Mexico. This low-level advection
regime will continue prior to the passage of the front. Tonight
will be balmy with low temperatures not expected to get cooler
than the 50's or 60's prior to the cold front passage. However,
by daybreak, lows should reach the upper 40's in far-western
portions of our CWA, behind the front.
Scattered showers/thunderstorms over/near eastern Lake Erie
associated with a LLJ at/near 925 mb undergoing moist isentropic
ascent and releasing weak elevated CAPE amidst moderate
effective bulk shear should exit generally E'ward and NE'ward by
this early evening. Our attention then turns to the potential
for strong to severe thunderstorms this evening and overnight
tonight amidst an environment comprised of weak to moderate
CAPE, including elevated CAPE, moderate to strong effective bulk
shear, steep mid-level lapse rates, and MUCAPE of ~400 to 500
J/kg within the hail growth zone. A strengthening and SW'erly
LLJ at/near 850 mb undergoing moist isentropic ascent should
trigger isolated to scattered multicell showers/thunderstorms
and some supercell thunderstorms ahead of the cold front,
perhaps as early as around sunset, but especially from this late
evening onward. This convection will likely be elevated with
the main hazard being damaging hail the size of quarters to golf
balls with any severe storm. Continued low-level warm/moist air
advection ahead of the cold front may allow the effective
inflow layer to become surface-based along and just ahead of the
cold front. As a result, scattered surface-based multicell
showers/thunderstorms should accompany the front and a few more
supercells are possible. This surface-based convection may be
severe with damaging hail and damaging convective gusts as
precip transports much stronger flow just aloft to the surface.
A few tornadoes are possible, but the potential for this hazard
is contingent on the development of steeper low-level lapse
rates amidst low-level winds veering significantly with height
and mixed-layer LCL's near 500-1000 meters AGL. Among those
necessary ingredients, there is low forecast confidence
regarding the development of steep low-level lapse rates since
low-level WAA will continue to strengthen with height in the
warm sector.
The longwave trough sweeps E'ward through our region on Wednesday
and is followed by NW'erly flow aloft Wednesday night as a
ridge aloft begins to build from the northern Great Plains and
vicinity. At the surface, the strong could front should sweep
E'ward through our CWA between about daybreak and midday, and be
followed by a lingering trough during the rest of Wednesday as
the aforementioned low moves NE'ward to western QC. By
Wednesday night, a ridge should begin to build from the Upper MS
Valley. Strong to severe thunderstorms remain possible along
the cold front due to the above-mentioned thermodynamic and
kinematic environment. Precip should end quickly behind the
strong cold front as stabilizing subsidence and a much drier air
mass overspread our area. Behind the front, W'erly surface
winds will become gusty as strengthening low-level winds/CAA
with height allow low-level lapse rates to steepen and
mechanical mixing of the boundary layer to deepen and tap into
stronger flow aloft. These winds should gust up to 40 to 50
mph, especially where the Wind Advisory has been issued for the
lakeshore zones of Ashtabula County and Erie County, PA. High
temperatures should reach the 50's or 60's prior to the cold
front passage, while temperatures will likely plummet in the
strong CAA regime behind the front and include lows reaching the
lower to mid 20's around daybreak Thursday.
The CAA regime should allow 850 mb temperatures to cool to -15C
over ~3C Lake Erie late Wednesday afternoon and especially
Wednesday evening through the Wednesday night. Lake-induced
equilibrium levels should rise to about 5kft to 8kt above lake
level amidst WNW'erly mean low-level flow. However, low-level
moisture should be relatively shallow and limited due to
significant dry air advection at the surface and aloft on the
synoptic scale behind the cold front. As a result, bands of LES
should impact the primary snow belt and vicinity late Wednesday
afternoon and especially later in the near-term period. Despite
the limited lake-induced EL's, hi-res model forecast soundings
indicate strong ascent along the major axes of the bands may be
maximized within a cloudy DGZ about 100 mb deep at times, and
result in efficient/heavy snow production. The latest forecast
calls for 1-4" of total snowfall in/near the primary snow belt
and little or no snow accumulation elsewhere. However, this
snowfall forecast may trend upward, especially if future trends
in model guidance depict a similar thermodynamic/kinematic
environment with greater/deeper low-level moisture, which would
promote greater lake-induced CAPE/EL's.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
This is the post frontal environment with the brief lake effect
ending shortly after 12Z Thursday as high pressure moves into the
Ohio Valley, dries out the low levels, and shifts the winds to WSW.
This becomes another transition period with quick rebounds to
the 500mb heights, only briefly disrupted Friday night by a
weakening trough axis and PVA to produce low chances for
showers, and recovering 850mb temperatures. 30s on Thursday
become low 50s on Friday with return southerly flow as high
pressure makes its way off the coast. Meanwhile, another low
pressure system develops in the lee of the Rockies that will
renew the low level warm air advection all the way into our CWA,
with the warming trend thus continuing into the long term.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Aforementioned low pressure system developing in the lee of the
Rockies will take a track to the northeast into the upper
Mississippi Valley and the northwestern Great Lakes. This translates
to strengthening warm air advection as the system makes its eastward
progress, and expect temperatures to be back well into the 60s
and well above normal for the weekend. Dry in the long term.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
Non-VFR conditions will continue to occur near and under any of
the thunderstorms that move across the region ahead of a cold
front. This cold front should reach NW OH around 10Z and
progress eastward through early/mid afternoon. We should see
MVFR ceilings spread across the region in the wake of the cold
front. Winds will become a significant issue as southerly winds
of 10 to 15 knots snap to the west with the cold frontal
passage. Speeds are expected to increase to 15 to 25 knots with
gusts 30 to 45 knots. The strongest gusts should occur closer
to the lakeshore.
We will continue to monitor any lingering precipitation as the
colder air arrives. WE will begin to see the remaining rain mix
with and change to snow. Most of this occurring late afternoon
into the evening. 12Z TAF's will have more details about this.
Main impacts from snow would be across NE OH into NW PA as some
lake effect snow develops.
Outlook...Non-VFR likely at times in lake effect snow showers
late Wednesday evening through early Thursday in parts of
NE OH and NW PA. Scattered rain showers with non-VFR possible
Friday night.
&&
.MARINE...
Small Craft Advisory in place for the strong southerly offshore
winds 15-25kts ahead of a potent cold front that will slice across
Lake Erie west to east late tonight into Wednesday. Behind the cold
front, westerly winds necessitate a Low Water Advisory Wednesday
into Wednesday night, reaching gale force at 30-40kts with gusts in
the 40-45kt range. Wave heights build to 10-15ft in the open waters
and 8-12ft in the nearshore zones for the central and eastern
basins, while the western basin reaches 4-8ft and slightly less in
the nearshore zones. A Gale Warning is in place for the entire lake
Wednesday into early Wednesday night. As winds gradually ease late
Wednesday night, they become northwesterly with wave heights coming
down slightly. Thursday brings winds back to southwesterly, and
conditions on the lake improving into Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 7 AM this morning to 7 PM EST this evening
for OHZ003-006>009.
Wind Advisory from 10 AM this morning to 7 PM EST this evening
for OHZ010-011-013.
Wind Advisory from 11 AM this morning to 10 PM EST this
evening for OHZ012-014-089.
PA...Wind Advisory from 11 AM this morning to 10 PM EST this
evening for PAZ001-002.
NY...None.
MARINE...Small Craft Advisory until 9 AM EST this morning for
LEZ142>148.
Low Water Advisory from 5 AM early this morning to 1 AM EST
Thursday for LEZ142>144-162>164.
Gale Warning from 9 AM this morning to 7 PM EST this evening
for LEZ142>144-162>164.
Gale Warning from 9 AM this morning to 1 AM EST Thursday for
LEZ145>148-165>168.
Small Craft Advisory until 11 AM EST this morning for LEZ149.
Gale Warning from 11 AM this morning to 1 AM EST Thursday for
LEZ149-169.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka/Sullivan
SHORT TERM...26
LONG TERM...26
AVIATION...MM
MARINE...26Hazardous Weather Outlook National Weather Service Cleveland OH 952 PM EST Tue Feb 27 2024 OHZ003-006>009-290300- Lucas-Wood-Ottawa-Sandusky-Erie- 952 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Severe thunderstorms with damaging hail and damaging wind gusts are possible this evening through tonight, especially west of roughly Interstate 77. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe thunderstorms with damaging hail and damaging wind gusts are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017>023-027>033-036>038-047-PAZ003-290300- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 952 PM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms with damaging hail and damaging wind gusts are possible this evening through tonight, especially west of roughly Interstate 77. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms with damaging hail and damaging wind gusts are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-014-089-PAZ001-002-290300- Lake-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie- 952 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms with damaging hail and damaging wind gusts are possible this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe thunderstorms with damaging hail and damaging wind gusts are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-013-290300- Lorain-Cuyahoga-Geauga- 952 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Severe thunderstorms with damaging hail and damaging wind gusts are possible this evening through tonight, especially west of roughly Interstate 77. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe thunderstorms with damaging hail and damaging wind gusts are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-290300- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 952 PM EST Tue Feb 27 2024 ...LOW WATER ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 1 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Severe thunderstorms with damaging hail are possible this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. Severe thunderstorms with damaging hail are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145>148-165>168-290300- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 952 PM EST Tue Feb 27 2024 ...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Severe thunderstorms with damaging hail are possible this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe thunderstorms with damaging hail are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. LEZ061-149-169-290300- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 952 PM EST Tue Feb 27 2024 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Severe thunderstorms with damaging hail are possible this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe thunderstorms with damaging hail are possible Wednesday morning, especially before daybreak. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS.
Special Weather Statement
National Weather Service Cleveland OH
113 AM EST Wed Feb 28 2024
OHZ028-029-036-037-280645-
Crawford OH-Marion OH-Richland OH-Morrow OH-
113 AM EST Wed Feb 28 2024
...STRONG THUNDERSTORMS WILL IMPACT RICHLAND...NORTHEASTERN MARION...
NORTHERN MORROW AND CRAWFORD COUNTIES THROUGH 145 AM EST...
At 112 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Morral to near Galion. Movement was
northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mansfield, Bucyrus, Galion, Shelby, Ontario, Lexington, Crestline,
Plymouth, Caledonia, Tiro, North Robinson, Sulpher Springs, Iberia,
Shenandoah, and Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4068 8313 4070 8313 4070 8311 4077 8311
4100 8271 4099 8242 4082 8242 4081 8239
4078 8238 4073 8237 4060 8281
TIME...MOT...LOC 0612Z 246DEG 50KT 4070 8316 4069 8273
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SaundersSpecial Weather Statement
National Weather Service Cleveland OH
133 AM EST Wed Feb 28 2024
OHZ012>014-089-280700-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
133 AM EST Wed Feb 28 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GEAUGA...
NORTHEASTERN LAKE AND ASHTABULA COUNTIES THROUGH 200 AM EST...
At 133 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Painesville to near Middlefield. Movement
was northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Painesville, Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva,
Madison, North Kingsville, Perry, Orwell, Andover, Huntsburg,
Austinburg, Montville, Kingsville, Hartsgrove, Roaming Shores,
Pierpont, Cherry Valley, North Perry, and Thompson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 8052 4150 8100 4149 8111 4176 8125
4185 8102 4187 8090 4190 8083 4189 8082
4191 8080 4192 8072 4197 8052
TIME...MOT...LOC 0633Z 246DEG 51KT 4175 8121 4154 8106
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SaundersPreliminary Local Storm Report
National Weather Service Cleveland OH
151 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM Hail Ontario 40.76N 82.61W
02/28/2024 E1.00 inch Richland OH Trained Spotter
&&
SMIPreliminary Local Storm Report
National Weather Service Cleveland OH
156 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM Hail 2 S Ashland 40.84N 82.31W
02/28/2024 E1.00 inch Ashland OH Fire Dept/Rescue
&&
SMISpecial Weather Statement
National Weather Service Cleveland OH
202 AM EST Wed Feb 28 2024
OHZ014-089-PAZ001>003-280745-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
202 AM EST Wed Feb 28 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ASHTABULA...ERIE AND
NORTHERN CRAWFORD COUNTIES THROUGH 245 AM EST...
At 202 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Ashtabula to near Pymatuning North. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Erie, Ashtabula, Conneaut, Edinboro, Union City, Girard, North
Kingsville, Cambridge Springs, Waterford, Albion, Linesville,
Canadohta Lake, Riceville, Harmonsburg, Northwest Harborcreek,
Lincolnville, Pymatuning North, Pymatuning Central, Lawrence Park,
and Wesleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4173 7967 4162 8058 4189 8083 4191 8080
4192 8072 4203 8034 4212 8013 4213 8015
4213 8012 4214 8009 4215 8011 4214 8014
4217 8012 4217 8008 4215 8010 4214 8008
4218 7998
TIME...MOT...LOC 0702Z 250DEG 48KT 4189 8076 4167 8053
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SaundersSpecial Weather Statement
National Weather Service Cleveland OH
217 AM EST Wed Feb 28 2024
OHZ020>022-029>032-280745-
Summit OH-Portage OH-Richland OH-Stark OH-Medina OH-Wayne OH-
Ashland OH-
217 AM EST Wed Feb 28 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PORTAGE...
NORTHEASTERN RICHLAND...SOUTHEASTERN MEDINA...CENTRAL ASHLAND...
NORTHWESTERN STARK...SOUTHERN SUMMIT AND NORTHERN WAYNE COUNTIES
THROUGH 245 AM EST...
At 216 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashland to Barberton. Movement was east at
75 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Akron, Canton, Mansfield, Wooster, Ashland, Cuyahoga Falls, Kent,
Barberton, Green, Wadsworth, Tallmadge, North Canton, Louisville,
Orrville, Rittman, Mogadore, Doylestown, Hartville, Lodi, and
Creston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4076 8256 4089 8260 4118 8137 4086 8123
4078 8238
TIME...MOT...LOC 0716Z 251DEG 66KT 4086 8242 4101 8159
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SaundersThe Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 07:36 UTC.
1 hail. Local standard time, as filed.
Hail up to quarter-size in Cambridge Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2024Every state in 2024This day in weather historyWarnings in Pennsylvania, February 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1166694.